"A man's mind will very gradually refuse to make itself up until it is driven and compelled by emergency."– Anthony Trollope
In addition to undergoing further TMS treatments, I am now taking a mood stabiliser. It takes the form of a thin wafer that I place under my tongue each night. It floods my mouth with foul chemicals, before making it numb. I have taken mood stabilisers before. They work, but the side effects are often intolerable. They range from rashes all over my body to organ damage, zombie-like sedation, rapid weight gain, and uncontrollable trembling. What I've been prescribed this time is a new, fast-acting anti-psychotic. Supposedly, the bitter taste is the worst side effect. I’ll see how it goes. But if it doesn’t work, I will try another and another.My madness and the interior turmoil it generates have dissolved too much of my exterior life, driving me to destroy much of what I've achieved over the past decade. Now, after living in denial of my irrationality's worst effects, I have to do whatever is necessary to manage it, even if stability and 'wellness' continue to elude me.